How to Avoid Double Dosing on Medicines This Season

Cold and flu season has returned like clockwork. As you hit the over-the-counter aisle, rummage through your medicine cabinet at home, and prepare to combat your family’s runny noses and sore throats, remember to double check medicine labels so you don’t accidentally double up on medicines containing acetaminophen. Research published this year shows that consumers don’t always know the potential risks of double dosing on medicine or that taking two medicines with the same ingredient could be harmful. And acetaminophen is a common drug ingredient—more than 50 million Americans use it weekly to treat pain, fever, and cold and flu symptoms. It’s safe and effective when used as directed, but taking more than directed is an overdose and can lead to liver damage.

So double check; don’t double up on acetaminophen this cold and flu season. Learn more at KnowYourDose.org.



Are You Reading Your Labels?

Know Your Dose_Label Reading Graphic C_Facebook

Chances are you’ve come into contact with a label today. Whether on a breakfast bar, a tube of toothpaste, or a bottle of sunscreen, labels are part of our daily lives and provide important health information and directions to keep us safe. Continue Reading


Products in the Pipeline: Migraine Drugs Show Promise but Advance Slowly

Medications to prevent migraine have been slow in coming, but a treatment approach currently being studied suggests that a new type of drug may benefit countless migraineurs. This new method employs agents that block a protein called calcitonin gene-related peptide (CGRP), which plays a crucial role in migraine. The new drugs, anti-CGRP antibodies, bind to the protein and stop it from attaching to nerve receptors, preventing migraine in the process. Continue Reading


What You Need to Know This Cold and Flu Season

KnowYourDose_chronic pain

 

It’s that time of year again: cold and flu season is here. As you stock your medicine cabinet to combat coughs and stuffy noses, remember to double check your medicine labels so you don’t double up on medicines containing acetaminophen. Acetaminophen is the most common drug ingredient in the U.S., and each week more than 50 million Americans use it to treat pain, fever, and cold and flu symptoms. It’s safe and effective when used as directed, but taking more than directed is an overdose and can lead to liver damage.

Double check; don’t double up on acetaminophen this cold and flu season. Learn more at KnowYourDose.org.